Alert archive / Wyoming / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 6, NWS Cheyenne, WY
NWS Cheyenne, WY issued this severe thunderstorm warning at May 5, 2012, 2:54 PM MDT for Goshen County, Laramie County, Wyoming; Banner County, Nebraska. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 5, 2012, 2:54 PM MDT (20:54 UTC)
- Expired
- May 5, 2012, 3:33 PM MDT
- In force
- 39 min
- Issued by
- NWS Cheyenne, WY
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 50.0 mph
Counties Banner County, NE, Goshen County, WY, Laramie County, WY
The radar
The Cheyenne radar (KCYS), 73 km from the middle of the area, began a volume at 20:58 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Denver, CO (KDNR), launched 12:00Z, 8.9 hours before the alert went out and 205 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2826 m above ground
- 0-6 km bulk shear
- 59 kt
- 0-1 km storm-relative helicity
- -33 m²/s²
- 0-3 km storm-relative helicity
- 33 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
917
WUUS55 KCYS 052054
SVRCYS
NEC007-WYC015-021-052145-
/O.NEW.KCYS.SV.W.0006.120505T2054Z-120505T2145Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CHEYENNE WY
254 PM MDT SAT MAY 5 2012
THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
WESTERN BANNER COUNTY IN THE PANHANDLE OF NEBRASKA...
SOUTHEASTERN GOSHEN COUNTY IN SOUTHEAST WYOMING...
NORTHEASTERN LARAMIE COUNTY IN SOUTHEAST WYOMING...
* UNTIL 345 PM MDT
* AT 253 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL. THIS
STORM WAS LOCATED 7 MILES EAST OF MERIDEN REST AREA...OR 34 MILES
NORTHWEST OF KIMBALL...AND MOVING EAST AT 20 MPH.
* THE SEVERE THUNDERSTORM WILL AFFECT MAINLY RURAL AREAS OF
NORTHEASTERN LARAMIE...SOUTHEASTERN GOSHEN AND WESTERN BANNER
COUNTIES.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.
&&
LAT...LON 4170 10406 4170 10397 4145 10388 4144 10423
4147 10434 4157 10434 4161 10426
TIME...MOT...LOC 2054Z 258DEG 16KT 4152 10419
WIND...HAIL <50MPH 1.00IN
$$
LIEBL2 follow-up statements
980
WWUS55 KCYS 052117
SVSCYS
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
317 PM MDT SAT MAY 5 2012
NEC007-WYC015-021-052145-
/O.CON.KCYS.SV.W.0006.000000T0000Z-120505T2145Z/
BANNER NE-GOSHEN WY-LARAMIE WY-
317 PM MDT SAT MAY 5 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR EXTREME
NORTHEASTERN LARAMIE...SOUTHEASTERN GOSHEN AND WESTERN BANNER
COUNTIES UNTIL 345 PM MDT...
AT 316 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL. THIS
STORM WAS LOCATED 8 MILES SOUTHEAST OF LA GRANGE...OR 30 MILES
SOUTHWEST OF SCOTTSBLUFF...MOVING NORTHEAST AT 20 MPH.
THE SEVERE THUNDERSTORM WILL AFFECT MAINLY RURAL AREAS OF EXTREME
NORTHEASTERN LARAMIE...SOUTHEASTERN GOSHEN AND WESTERN BANNER
COUNTIES.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.
&&
LAT...LON 4149 10414 4151 10416 4159 10417 4170 10406
4170 10397 4145 10388 4145 10403
TIME...MOT...LOC 2118Z 241DEG 18KT 4156 10406
WIND...HAIL <50MPH 1.00IN
$$
LIEBL081
WWUS55 KCYS 052133
SVSCYS
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
333 PM MDT SAT MAY 5 2012
NEC007-WYC015-021-052143-
/O.CAN.KCYS.SV.W.0006.000000T0000Z-120505T2145Z/
BANNER NE-GOSHEN WY-LARAMIE WY-
333 PM MDT SAT MAY 5 2012
...THE SEVERE THUNDERSTORM WARNING FOR EXTREME NORTHEASTERN
LARAMIE...SOUTHEASTERN GOSHEN AND WESTERN BANNER COUNTIES IS
CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
IN CHEYENNE.
LAT...LON 4149 10414 4151 10416 4159 10417 4170 10406
4170 10397 4145 10388 4145 10403
TIME...MOT...LOC 2133Z 241DEG 18KT 4160 10397
$$
LIEBLWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cheyenne, WY wrote its last area forecast discussion before this severe thunderstorm warning went out at May 5, 12:21 PM MDT, 2 hours 33 minutes earlier.
Area forecast discussion, May 5, 12:21 PM MDT, 2 hours 33 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHEYENNE WY 1221 PM MDT SAT MAY 5 2012 .UPDATE... MAIN CONCERN WILL BE WITH CONVECTION CHANCES AND STRENGTH THIS AFTERNOON AND THIS EVENING. 12Z MODEL SUITES CONTINUE TO PLAY CATCH UP ON THE POSITION OF A QUASI-STATIONARY FRONT AND RESULT MOISTURE BOUNDARY WHICH WAS LOCATED FROM NR DOUGLAS SSE TO NR PINE BLUFFS AS OF NOON. EAST OF THIS BOUNDARY SFC DEW POINTS ARE WELL INTO THE 50S...BUT ONLY IN THE 20S TO LOW 30S WEST. MODELS DO NOT SHOW ALL THAT MUCH MOVEMENT IN THIS BOUNDARY THIS AFTERNOON...WITH PERHAPS A SLIGHT SHIFT EAST WITH TIME. AN OUTFLOW BOUNDARY SENT SOUTH FROM LAST NIGHTS CONVECTION OVER SOUTH DAKOTA FURTHER COMPLICATES THE FRONTS POSITION. VISIBLE SATELLITE PIX DEPICT THAT LOW STRATUS/FOG HAS DISSIPATED QUICKLY NEAREST THE BOUNDARY WHERE LLVL MOISTURE WAS MOST SHALLOW. SATELLITE PIX SHOW UPSTREAM SHORTWAVE WAS JUST BEGINNING TO MOVE INTO WESTERN WYOMING EARLY THIS AFTERNOON. FAIRLY UNIDIRECTIONAL SOUTHWEST WINDS ABOVE THE FRONT WILL LIMIT ANY DIRECTIONAL SHEAR HELP. HOWEVER...WITH THE APPROACH OF A 100 KNOT H3 JET STREAK...SPEED SHEAR WILL BE ON THE UPTICK LATER. THUNDERSTORMS HAVE ALREADY BEEN DEVELOPING ACROSS CENTRAL WYOMING AND WOULD EXPECT THESE TO DEVELOP SOUTH ALONG THIS BOUNDARY AS THE SHORTWAVE APPROACHES BY LATE AFTERNOON. SBCAPES ARE PROGD BETWEEN 1000 AND 1500 J/KG EAST OF THE BOUNDARY. THERE WILL BE A CAP THAT WILL NEED TO BE OVERCOME ESPECIALLY WITH THE SLIGHT DELAY IN INSOLATION... BUT EXPECT THIS TO BE MANAGEABLE. SO HAVE INCREASED SHOWER AND THUNDERSTORM CHANCES A BIT LATER THIS AFTERNOON AND SPREAD THEM A BIT FURTHER SOUTH AND WEST...TO BETTER COINCIDE WITH THE FRONTS ACTUAL PLACEMENT. WOULD EXPECT SOME OF THIS CONVECTION TO BECOME STRONG CONTAINING GUSTY WINDS AND SMALL HAIL THIS AFTERNOON...AND WOULD NOT BE SURPRISED IF A FEW TEETER ON SEVERE THRESHOLDS. && .AVIATION...18Z TAF ISSUANCE...MVFR TO IFR CIGS CONTINUE ACROSS NORTHERN PORTIONS OF THE PANHANDLE THIS MORNING. EXPECT THIS LAYER TO CONTINUE TO LIFT AND BREAK UP SOMEWHAT ALTHO SCT MVFR CIGS COULD PERSIST UNTIL COLD FRONT PASSAGE LATE THIS AFTERNOON/EVENING. EXPECT COVERAGE OF SHOWERS AND THUNDERSTORMS ACROSS THE NEBRASKA PANHANDLE TO INCREASE LATE THIS AFTERNOON...AND ESPECIALLY WITH COLD FRONT PASSAGE ROUGHLY 22Z THRU 02Z. WITH NORTHEAST UPSLOPE WINDS AT KCYS AT 18Z...ADDED IN VCTS HERE FOR THIS AFTERNOON AS WELL. FURTHER WEST...DRY CONDITIONS WITH JUST SOME MIDLEVEL CLOUDS WILL OCCUR WITH GUSTY WEST WINDS OF 30 TO 40 KTS. COLD FRONT WILL DROP SOUTH THIS EVENING ACROSS ENTIRE FORECAST AREA WITH GUSTY NORTHWEST WINDS IN ITS WAKE. SOME LOCATIONS IN THE PANHANDLE ARE EXPECTED TO GUST NEAR 35 KTS THROUGH THE LATE EVENING...WITH WINDS AND COVERAGE OF SHOWERS AND TSTORMS DIMINISHING THROUGH THE OVERNIGHT HOURS. FURTHER WEST...WINDS WILL REMAIN RELATIVELY LIGHT OVERNIGHT. && .PREVIOUS DISCUSSION.../ISSUED AT 415 AM MDT SAT MAY 5 2012/... SHORT TERM...TODAY THROUGH SUNDAY NIGHT... SHOWERS AND A FEW THUNDERSTORMS LINGER EARLY THIS MORNING OVER THE NORTHERN CONVERSE AND NIOBRARA COUNTIES. THE ACTIVITY CONTINUES TO SLOWLY DIMINISH IN INTENSITY AND COVERAGE. THE SHOWERS AND STORMS WERE ON THE ANTICYCLONIC SIDE OF THE 300 MB JET...WITH DIFFLUENT FLOW ALOFT AND SOME ISENTROPIC LIFT ON THE 310K SURFACE. THE NORTH PART OF THE CWA STILL HAS ABUNDANT MOISTURE AND LIFTED INDICES BELOW ZERO. EASTERLY BOUNDARY LAYER WIND FLOW HAS SPREAD SURFACE DEW POINTS NEAR 50F TO ALONG THE LARAMIE RANGE AS OF 09Z...AND NEAR 60F OVER PARTS OF THE PANHANDLE. WIDESPREAD LOW CLOUDS AND LIGHT FOG HAVE RESULTED OVER THE EAST PART OF THE CWA. THE MOISTURE WILL BE DEEPEST OVER THE NORTHEAST PANHANDLE AND STILL EXPECT SOME DRIZZLE TO DEVELOP. ALSO...THE FOG SHOULD BECOME MORE WIDESPREAD AND WITH LOWER VISIBILITIES PRIOR TO SUNRISE OVER AND EAST OF THE LARAMIE RANGE. THE WEATHER FOR THIS PART OF THE FORECAST WILL BE CONTROLLED BY THE MID LEVEL CIRCULATION WHICH DEEPENS AS IT LIFTS NORTHEAST FROM THE IDAHO PANHANDLE TO SOUTHWEST MANITOBA THROUGH EARLY SUNDAY NIGHT. BY 12Z MONDAY...MODELS ALL HAVE THE UPPER LEVEL TROUGH AXIS OVER THE CWA WITH A DEVELOPING MID LEVEL CIRCULATION TO OUR SOUTHWEST. A SURFACE STATIONARY FRONT WILL BE OVER THE SOUTH PART OF THE CWA FOR MUCH OF TODAY...BEFORE A PACIFIC COLD FRONT PUSHES ACROSS THE CWA THIS AFTERNOON AND EARLY TONIGHT. THE SURFACE LOW WILL BE OVER SOUTHEAST COLORADO THROUGH THIS EVENING BEFORE IT MOVES EAST WITH THE FRONT. BY 12Z MONDAY...ANOTHER SURFACE LOW FORMS NEAR THE FOUR CORNERS AREA. TODAY WILL BE COOLER OVER THE CWA AND LOW CLOUDS AND FOG WILL BE SLOW TO ERODE FROM WEST TO EAST THROUGH MIDDAY. THE SURFACE LOW DEEPENS OVER SOUTHEAST COLORADO TODAY WITH A LOW LEVEL MOISTURE AND INSTABILITY AXIS ONCE AGAIN OVER THE CENTRAL PANHANDLE THIS AFTERNOON...JUST NORTH OF THE STATIONARY FRONT. SHOWERS AND THUNDERSTORMS WILL AFFECT THE NORTH AND EAST PARTS OF THE CWA BY THE AFTERNOON AND MAINLY THE PANHANDLE THIS EVENING. SOME OF THE STORMS MAY BE STRONG ALONG AND TO THE NORTH OF THE LOW LEVEL MOISTURE AXIS. THE AREA MAY BE DEFINED FURTHER ALONG THE EDGE OF THE CLEARING SOMEWHERE OVER THE NORTHERN PANHANDLE. NORTHEAST SURFACE WINDS WILL BE OVER THE PANHANDLE TODAY...WITH GUSTY WESTERLY WINDS SPREADING TO THE EAST OVER MOST OF SOUTHEAST WYOMING BEHIND THE COLD FRONT. SUNDAY WILL BE EVEN COOLER OVER THE CWA AS SURFACE HIGH PRESSURE BUILDS OVER THE NORTHERN ROCKIES. THE SHOWERS WILL BE MAINLY CONFINED TO THE MOUNTAINS...WITH SHOWERS POSSIBLY SPREADING EAST OVER THE SOUTH PART OF THE CWA SUNDAY NIGHT. LONG TERM...MONDAY THROUGH SATURDAY... THE MIDLEVEL PATTERN ON MON WILL FEATURE A SPLITTING TROUGH WITH THE NORTHERN STREAM LOW MOVING ACROSS THE DAKOTAS AND SOUTHERN STREAM ENERGY DIGGING INTO UT. THIS LEAVES THE CWA IN THE WEAK FLOW AND DYNAMICS BETWEEN THE TWO PIECES OF ENERGY. LOW LEVEL EASTERLY UPSLOPE FLOW WILL BE IN PLACE ON MON WITH OVERCAST CONDITIONS...ESPECIALLY OVER THE SOUTHWESTERN PART OF THE CWA. TEMPS WILL BE SLIGHTLY BELOW NORMAL DUE TO 700MB TEMPS AROUND -4C AND THE CLOUDY SKIES. THERE WILL BE A CHANCE OF LIGHT RAIN/SNOW SHOWERS ALONG THE SOUTHERN LARAMIE RANGE AND THE ADJACENT PLAINS OF SOUTHEAST WY ON MON AS THE WEAK UPSLOPE COMBINES WITH WEAK QG FORCING. ONLY GOING CHANCE POPS ON MON ALONG WITH LIGHT QPF AS THE STRONGEST QG FORCING IS OVER CENTRAL CO. THE MODELS ARE IN AGREEMENT ON DIVING THE SOUTHERN STREAM LOW INTO AZ ON TUES WITH HEIGHTS BEGINNING TO RISE OVER WY. THE PERIOD OF TUES-THURS WILL FEATURE WEAK WINDS...DRY CONDITIONS...AND WARMER TEMPS WITH EACH SUCCESSIVE DAY AS LLVL THICKNESSES INCREASE. 700MB TEMPS ARE 2C/5C/8C ON TUES/WED/THURS AND THERE WILL BE LITTLE CLOUD COVER AS THE MIDLEVEL RIDGE CENTER REMAINS SITUATED VERY NEAR THE CWA. A SHORTWAVE IS PROGGED TO MOVE THROUGH MT ON LATE THURS OR EARLY FRI WITH FROPA SOMETIME FRI. MAYBE A FEW SHOWERS ALONG THE FRONT BUT CANNOT GET TOO EXCITED ABOUT PRECIP CHANCES AS THE MODELS SHOW LITTLE MOISTURE AND WEAK FORCING/DYNAMICS AT THIS TIME. && .FIRE WEATHER... WARM...DRY AND WINDY CONDITIONS CAN BE EXPECTED AGAIN TODAY OVER MUCH OF SOUTHEAST WYOMING. TEMPERATURES WILL BE COOLER THAN ON FRIDAY...BUT STILL ABOVE NORMAL. MINIMUM RELATIVE HUMIDITY VALUES WILL BE BETWEEN 18 AND 28 PERCENT THIS AFTERNOON OVER THE SOUTH PART OF THE CWA. IN ADDITION...WESTERLY SURFACE WINDS WILL GUST AS HIGH AS 45 MPH ALONG AND WEST OF THE LARAMIE RANGE. WINDS WILL REMAIN BRISK TONIGHT. SUNDAY AND MONDAY WILL BE COOLER AND NOT AS WINDY WITH A BETTER CHANCE OF SHOWERS ON MONDAY. WARMER AND DRIER WEATHER WILL RETURN TO THE DISTRICT TUESDAY AND THROUGH THE END OF NEXT WEEK. && .CYS WATCHES/WARNINGS/ADVISORIES... WY...NONE. NE...NONE. && UPDATE...HAHN AVIATION...RJM SHORT TERM/FIRE WEATHER...WEILAND LONG TERM...FINCH
Hazardous weather outlook, May 5, 10:58 AM MDT, 3 hours 56 minutes before
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
In the hours before
Special weather statement, May 5, 1:34 PM MDT, 1 hour 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
134 PM MDT SAT MAY 5 2012
WYZ101-052000-
CONVERSE COUNTY LOWER ELEVATIONS WY-
134 PM MDT SAT MAY 5 2012
...SIGNIFICANT WEATHER ADVISORY FOR WESTERN CONVERSE COUNTY UNTIL 200
PM MDT...
AT 131 PM MDT...STORM SPOTTERS REPORTED A STRONG THUNDERSTORM 12
MILES NORTHEAST OF EVANSVILLE...MOVING NORTHEAST AT 35 MPH.
HAIL UP TO ONE-HALF INCH IN DIAMETER IS EXPECTED WITH THIS STORM.
LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
MAINLY RURAL AREAS OF WESTERN CONVERSE COUNTY.
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
&&
LAT...LON 4339 10564 4301 10554 4294 10608 4294 10609
4312 10609
TIME...MOT...LOC 1934Z 243DEG 29KT 4302 10610
HAHNSpecial weather statement, May 5, 1:56 PM MDT, 58 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHEYENNE WY 156 PM MDT SAT MAY 5 2012 WYZ101-052045- CONVERSE COUNTY LOWER ELEVATIONS WY- 156 PM MDT SAT MAY 5 2012 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN CONVERSE COUNTY UNTIL 245 PM MDT... AT 152 PM MDT...STORM SPOTTERS REPORTED A STRONG THUNDERSTORM 14 MILES NORTH OF ROLLING HILLS ESTATES...OR 28 MILES NORTHEAST OF EVANSVILLE...MOVING EAST AT 40 MPH. DIME SIZED HAIL WAS REPORTED WITH THIS THUNDERSTORM AS IT PASSED NORTHEAST OF CASPER. LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE... BILL... THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. && LAT...LON 4347 10514 4305 10495 4296 10590 4313 10598 TIME...MOT...LOC 1956Z 249DEG 36KT 4311 10575 HAHN
Special weather statement, May 5, 2:10 PM MDT, 44 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHEYENNE WY 210 PM MDT SAT MAY 5 2012 WYZ108-118-119-052100- CENTRAL LARAMIE COUNTY WY-EAST LARAMIE COUNTY WY-GOSHEN COUNTY WY- 210 PM MDT SAT MAY 5 2012 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN LARAMIE AND SOUTHEASTERN GOSHEN COUNTIES UNTIL 300 PM MDT... AT 207 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR GUN BARREL...OR 30 MILES NORTHEAST OF CHEYENNE...MOVING NORTHEAST AT 20 MPH. HAIL UP TO ONE-HALF INCH IN DIAMETER IS EXPECTED WITH THIS STORM. LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE... GUN BARREL... MERIDEN REST AREA... LA GRANGE... THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. && LAT...LON 4177 10409 4144 10408 4139 10446 4149 10448 TIME...MOT...LOC 2010Z 239DEG 15KT 4147 10439 HAHN
Special weather statement, May 5, 2:48 PM MDT, 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
248 PM MDT SAT MAY 5 2012
NEZ020-WYZ108-119-052130-
BANNER NE-EAST LARAMIE COUNTY WY-GOSHEN COUNTY WY-
248 PM MDT SAT MAY 5 2012
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN LARAMIE...
SOUTHEASTERN GOSHEN AND WESTERN BANNER COUNTIES UNTIL 330 PM MDT...
AT 244 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 6 MILES SOUTHEAST OF MERIDEN REST AREA...OR 34
MILES NORTHWEST OF KIMBALL...MOVING EAST AT 20 MPH.
HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THIS STORM.
LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
MAINLY RURAL AREAS OF NORTHEASTERN LARAMIE...SOUTHEASTERN GOSHEN AND
WESTERN BANNER COUNTIES.
IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.
&&
LAT...LON 4170 10400 4144 10397 4142 10420 4145 10433
4149 10434
TIME...MOT...LOC 2048Z 258DEG 16KT 4148 10421
LIEBLThe office that day
Everything else NWS Cheyenne, WY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 5, 1:34 PM MDT | Special Weather Statement | CYS | Converse | 26 min |
| May 5, 1:56 PM MDT | Special Weather Statement | CYS | Converse | 49 min |
| May 5, 2:10 PM MDT | Special Weather Statement | CYS | Laramie | 50 min |
| May 5, 3:23 PM MDT | Special Weather Statement | CYS | Niobrara | 37 min |
| May 5, 3:49 PM MDT | Severe Thunderstorm Warning | CYS | Goshen, Laramie | 41 min |
| May 5, 3:58 PM MDT | Special Weather Statement | CYS | Goshen | 62 min |
| May 5, 4:49 PM MDT | Severe Thunderstorm Warning | CYS | Laramie | 41 min |
| May 5, 5:13 PM MDT | Severe Thunderstorm Warning | CYS | Laramie | 47 min |
| May 5, 5:49 PM MDT | Severe Thunderstorm Warning | CYS | Laramie | 41 min |
| May 5, 2:48 PM MDT | Special Weather Statement | CYS | Banner | 42 min |
| May 5, 4:21 PM MDT | Severe Thunderstorm Warning | CYS | Kimball | 39 min |
| May 5, 4:27 PM MDT | Severe Thunderstorm Warning | CYS | Banner | 33 min |
| May 5, 5:02 PM MDT | Severe Thunderstorm Warning | CYS | Banner, Cheyenne, Kimball | 43 min |
| May 5, 5:23 PM MDT | Severe Thunderstorm Warning | CYS | Banner, Kimball | 55 min |
| May 5, 5:37 PM MDT | Tornado Warning | CYS | Kimball | 38 min |
Nearby
Severe Thunderstorm Warnings in Wyoming, 2012Severe Thunderstorm Warnings in Nebraska, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.